Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • tiredofitall
    Post count: 18

    I had RAI 18 years ago. Been on about the same dosage of Levothyroxine since then. Just recently my TSH jumped to 18.6 (T4=4).
    My doctor raised my Levothyroxine, but had no Idea why this happened. To be rechecked in 3 more weeks.
    I can’t find an explanation specifically related to RAI and TSH jump. Of course I found all kinds of explanations on high TSH (without RAI)(Hypothyroid).
    Any ideas on what would cause this is happening?

    Thanks

    AzGravesGuy
    Post count: 160

    High TSH can be caused by poor absorption of T4 supplementation.

    I say this as someone who currently has a TSH of 44, up from 29, 6 weeks ago.

    I have been advised to cut out all vitamin, herbal and calcium supplements, coffee, anything soy, and goitrogenic vegetables for a week to see if my number moves. All of these (per my dr) can cause problems with absorption and conversion of t4 to t3, causing a rise in TSH.

    I feel normal, energetic, not hypo at all which is the weird part. I would not have known if I wasn’t tested. Lol

    If your ft3 & ft4 are in normal range, high TSH may be an absorption issue.

    Kimberly
    Online Facilitator
    Post count: 4262

    @tiredofitall and AZGravesGuy – Yikes, I feel awful when my TSH gets much above 6!

    Agree with AZGravesGuy on potential absorption issues.

    Another issue to check would be whether you have gotten the exact same med from the exact same manufacturer. There should be a 3-letter code on the bottle/box that you can check to make sure the manufacturer is the same. Although the active ingredients should be the same between different brands & manufacturers, the absorption can be different.

    It’s also worth reporting the issue to your pharmacist, in the unlikely event that you happen to have gotten a bad batch of meds. If a pharmacist is getting multiple complaints, this can raise a red flag for possible issues.

    Liz1967
    Post count: 305

    Weight gain? Started beta blockers (heart meds)? Take proton pump inhibitors (Prilosec, Nexium, etc)? Have irritable bowel? All those affect absorption or hormone requirement too.

    tiredofitall
    Post count: 18

    Thanks for the replies. It’s a start.

    AzGravesGuy
    Post count: 160

    After a week of no vitamins, supplements, soy or coffee (ugh) my TSH has dropped by half to 22 and my ft3 and ft4 have remained almost unchanged.

    I think this might be the answer in my case.

    Regardless, having a TT was the best thing I ever did. A mild inconvenience for a tremendous reward.

Viewing 6 posts - 1 through 6 (of 6 total)
  • You must be logged in to reply to this topic.